MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TRACHEOSTOMY TUBE

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TRACHEOSTOMY TUBE
Model Number 100/110/080
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a pre-use check, the customer suspected air was leaking from the cuff of a smiths medical trach tube.No patient injury.
 
Additional Manufacturer Narrative
Other, other text: two photos and one sample were returned for evaluation.No defects were observed during visual analysis.The returned sample was inflated using a syringe.Occlusion was detected at the solvent joint between the pilot balloon and inflation line; the complaint was confirmed.Based on the analysis conducted in the sample provided, cuff inflation/deflation failure mode was confirmed.Therefore, according to on pfmea (rmp 1045) the occurrence of this failure condition could be caused by: method not followed (excess solvent thf at joint).All mitigations on placed were verified and it was confirmed has been executing according, therefore no corrective actions could be implemented, it will be continue monitoring this failure condition in this product for threshold or escalation.

Brand Name
PORTEX
Common Device Name
TRACHEOSTOMY TUBE
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
MDR Report Key11646640
Report Number3012307300-2021-03039
Device Sequence Number2899787
Product Code BTR
UDI-Device Identifier15019315050800
UDI-Public15019315050800
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number100/110/080
Device Catalogue Number100/110/080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer05/09/2021
Initial Report FDA Received Date04/10/2021
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1